Anti tnf?

Had rheumy appointment yesterday,am in the throes of a flare.so it was much easier to talk about the difficulties I am having,as I am on mtx (only 7.5 as I have really bad mood swings at any higher dose) & it clearly is not working,she has suggested I may be able to have anti tnf, but I need to have a .3 higher whatever, as I was so suprised to have someone who actually listened to what I had to say, did not think to ask what 0.3 was, what side effects do these drugs have,& how difficult is it to reach the point where I can have it?????

4 Replies

oldestnewest
  • Maybe DAS score? Normally in UK you need to have a DAS score of 5.3 or above to qualify for anti-tnfs. So perhaps yours is only 5.0 right now. DAS means disease activity score and it's measured using a formula based on your ESR/CRP levels, the number of swollen or tender joints you have and how you say you feel on a score of 1 -10 (or 1-100 in some hospitals).

    But there are other things apart from MTX to try, that are available without having to qualify for them. Did your doc discuss other drugs?

  • Yes,was on sulpha for 3 years with no problems, then I suddenly became clinically depressed, came off for a while,managed with paracetamol & pred,depression went almost straight away, then went on to hydroxy, & had real problems with eyesight, mtx has been really good up til 6 months ago,when I started to get these terrible mood swings, the OH still bears the scars!!! there were a couple of others but can't remember what they were,(I've had RA for over 10 years) we did discuss other options,including taking a slightly higher dose of mtx,which is still an option,though the rheumy was a bit reluctant because of what happened before, I have to see her in a month or so, to see if things calm down,I am hoping this flare will subside (I have been caring for my 91 year old mother after she had a fall, we have never got on well & I have found it so very stressful I'm sure this is the cause of the flare.) thank you so much for your help,& for clarifying the DAS. Gillian

  • Hi Gillian sorry to read that you are not doing well! do you inject or take tablets? I am on 15 methotrexate injections, but I found it interesting that you believe it contributes to depression, has your rheumy said this can be a side effect? I too have depression. You have had too much on your plate and this effects our symptoms. please take care.Trish

  • Hi Trish, It was the sulphazamine that caused the depression,& the mtx caused the (violent) mood swings, I am on tablets 3 a week,but now taking it late evening just in case!!:) flare is subsiding today, but had another argument with Mother yesterday,& within an hour fingers were so swollen it was difficult to drive,do you think your depression is linked to the mtx? Are you better on injections than you were on tablets? Is does seem a high dose that you are having to take,so guessing you are very sore? I am lucky in that I do get lots of better days, & a few really good ones,:) Hope you are well at the moment, Gillian.